advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Paso Robles, California, USA:

I am 44, normal weight, and walk regularly. I began thyroid therapy over 28 years ago and have been on the same dose of Synthroid [a brand of thyroid hormone replacement] for more than 15 years with normal thyroid tests, but a year I was diagnosed with diabetes treated with insulin, and my current TSH is low. My hemoglobin A1c runs 5.7-6.4%. Three months ago I started taking Prozac and I also take B12 and ferrous gluconate for anemia, which is under control now.

My doctor recommended lowering the Synthroid. This is okay, but I want to find out what could influence the dosage. I have no other signs of thyroid disease. Could insulin use cause a change in my TSH levels?

Answer:

I don't know. Possibly the Synthroid is being better absorbed: did you change time of day or relationship to food? Lab normal values also change over time, and newer, very sensitive TSH tests are widely available now.

LD

DTQ-20020428232937
Original posting 21 May 2002
Posted to Thyroid

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.